Alert archive / Tennessee / River Flood Advisories in 2021

River Flood Advisory 14, NWS Memphis, TN

April 11, 2021Lauderdale County, Tipton County, Tennessee; Mississippi County, Arkansas

NWS Memphis, TN issued this river flood advisory at Apr 11, 2021, 11:05 AM CDT for Lauderdale County, Tipton County, Tennessee; Mississippi County, Arkansas. It was in force for 58 hr.

The area

The outline as issued.

The facts

Issued
Apr 11, 2021, 11:05 AM CDT (16:05 UTC)
Expired
Apr 13, 2021, 8:37 PM CDT
In force
58 hr
Issued by
NWS Memphis, TN
Area
Storm-based polygon

Counties Mississippi County, AR, Lauderdale County, TN, Tipton County, TN

The radar

The Memphis radar (KNQA), 33 km from the middle of the area, began a volume at 16:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Mississippi River at Osceola (OSGA4).

Action stage
24 ft
Minor stage
28 ft
Moderate stage
31 ft
Major stage
35 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

837 
WGUS84 KMEG 111605 RRA
FLSMEG

Flood Advisory
National Weather Service Memphis TN
1105 AM CDT Sun Apr 11 2021

...The National Weather Service in Memphis has issued a Flood 
Advisory for the following rivers in Tennessee...Arkansas...

  Mississippi River at Osceola

Additional information is available at weather.gov/memphis.

The next statement will be issued as conditions warrant.

&&


ARC093-TNC097-167-130415-
/O.NEW.KMEG.FL.Y.0014.210411T1605Z-210422T1200Z/
/OSGA4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1105 AM CDT Sun Apr 11 2021

The National Weather Service in Memphis has issued a

* Flood Advisory for
  the Mississippi River at Osceola.
* From this morning to Thursday, April 22.
* At 10:00 AM CDT Sunday the stage was 28.0 feet.
* Action stage is 24.0 feet.
* Flood stage is 28.0 feet.
* Forecast...The river is expected to fall to 14.3 feet Sunday, May 
  02.
* Impact...At 28.0 feet, In Tennessee, the settlement south of Cold 
  Creek Road down from Crawford Road is flooding. Crawford Road West 
  is flooding. The Reach-Coker Slough hunting camp is flooding along 
  Nix Road. Grammer Road is flooded at Jones Slough. Much of the 
  Lauderdale south bottom is under water. Homesteads and camps on 
  Cash Road are cutoff. Sections of Crane Road are cutoff on Island 
  35. In Arkansas, Mississippi County Road 903 north of O'Donnell 
  Bend is flooded at places.


&&

LAT...LON 3582 8996 3582 8956 3560 8979 3539 8995
      3539 9025

$$

WOODALL
5 follow-up statements
274 
WGUS84 KMEG 120122
FLSMEG

Flood Advisory
National Weather Service Memphis TN
822 PM CDT Sun Apr 11 2021

...The Flood Advisory continues for the following rivers in 
Tennessee...Arkansas...

  Mississippi River at Osceola

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Caution is urged when walking near riverbanks.

Additional information is available at weather.gov/memphis.

The next statement will be issued as conditions warrant.

&&


ARC093-TNC097-167-131330-
/O.CON.KMEG.FL.Y.0014.000000T0000Z-210422T1200Z/
/OSGA4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
822 PM CDT Sun Apr 11 2021

...The Flood Advisory remains in effect...

The Flood Advisory continues for
  the Mississippi River at Osceola.
* Until Thursday, April 22.
* At 8:00 PM CDT Sunday the stage was 27.3 feet.
* Action stage is 24.0 feet.
* Flood stage is 28.0 feet.
* Forecast...The river is expected to fall to 14.2 feet Sunday, May 
  02.
* Impact...At 27.0 feet, In Arkansas, high water interferes with 
  grain barge loading at the terminal at Osceola. Backwater is 
  touching most of the levee just north of Osceola on north past 
  Mississippi County Arkansas Road 330 in the Barfield Point 
  vicinity. Mississippi County Arkansas Road 430 is flooded across 
  from Tellier Island. In Tennessee, Crutcher Lake Road is flooded 
  north of Cold Creek. The Mississippi River is over its banks 
  northeast of Open Lake. Backwater has reached Bee Lake.


&&

LAT...LON 3582 8996 3582 8956 3560 8979 3539 8995
      3539 9025

$$

mm
617 
WGUS84 KMEG 121506
FLSMEG

Flood Advisory
National Weather Service Memphis TN
1006 AM CDT Mon Apr 12 2021

...The Flood Advisory continues for the following rivers in 
Tennessee...Arkansas...

  Mississippi River at Osceola

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flood Advisory means river or stream flows are elevated, or 
ponding of water in urban or other areas is occurring or is imminent.

Caution is urged when walking near riverbanks.

Additional information is available at weather.gov/memphis.

The next statement will be issued as conditions warrant.

&&


ARC093-TNC097-167-140315-
/O.EXT.KMEG.FL.Y.0014.000000T0000Z-210415T1800Z/
/OSGA4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1006 AM CDT Mon Apr 12 2021

...The Flood Advisory is now in effect until early Thursday 
afternoon...

The Flood Advisory continues for
  the Mississippi River at Osceola.
* Until Thursday afternoon.
* At 9:00 AM CDT Monday the stage was 26.4 feet.
* Action stage is 24.0 feet.
* Flood stage is 28.0 feet.
* Forecast...The river is expected to fall to 13.9 feet Monday, May 
  03.
* Impact...At 26.0 feet, In Tennessee, Crutcher Lake Road is 
  flooding near Cold Creek. Cold creek is going over its south bank 
  onto resort lots just east of Crutcher Lake Road. Water from the 
  Lower Forked Deer River is backing into Open Lake. Cold Creek is 
  now flowing south out of Open Lake. Jones Slough is about to back 
  north over Grammer Road. Adams Slough has flooded Sam Taylor Road. 
  Many sloughs are beginning to flood fields. Brandywine Camp begins 
  to go under water.


&&

LAT...LON 3582 8996 3582 8956 3560 8979 3539 8995
      3539 9025

$$
577 
WGUS84 KMEG 130109
FLSMEG

Flood Advisory
National Weather Service Memphis TN
809 PM CDT Mon Apr 12 2021

...The Flood Advisory continues for the following rivers in 
Tennessee...Arkansas...

  Mississippi River at Osceola

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flood Advisory means river or stream flows are elevated, or 
ponding of water in urban or other areas is occurring or is imminent.

Caution is urged when walking near riverbanks.

Additional information is available at weather.gov/memphis.

The next statement will be issued as conditions warrant.

&&


ARC093-TNC097-167-141315-
/O.CON.KMEG.FL.Y.0014.000000T0000Z-210415T1800Z/
/OSGA4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
809 PM CDT Mon Apr 12 2021

...The Flood Advisory remains in effect...

The Flood Advisory continues for
  the Mississippi River at Osceola.
* Until Thursday afternoon.
* At 7:00 PM CDT Monday the stage was 25.7 feet.
* Action stage is 24.0 feet.
* Flood stage is 28.0 feet.
* Forecast...The river is expected to fall to 13.8 feet Monday, May 
  03.
* Impact...At 26.0 feet, In Tennessee, Crutcher Lake Road is 
  flooding near Cold Creek. Cold creek is going over its south bank 
  onto resort lots just east of Crutcher Lake Road. Water from the 
  Lower Forked Deer River is backing into Open Lake. Cold Creek is 
  now flowing south out of Open Lake. Jones Slough is about to back 
  north over Grammer Road. Adams Slough has flooded Sam Taylor Road. 
  Many sloughs are beginning to flood fields. Brandywine Camp begins 
  to go under water.


&&

LAT...LON 3582 8996 3582 8956 3560 8979 3539 8995
      3539 9025

$$
769 
WGUS84 KMEG 131709
FLSMEG

Flood Advisory
National Weather Service Memphis TN
1209 PM CDT Tue Apr 13 2021

...The Flood Advisory is extended for the following rivers in 
Tennessee...Arkansas...

  Mississippi River at Osceola

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flood Advisory means river or stream flows are elevated, or 
ponding of water in urban or other areas is occurring or is imminent.

Caution is urged when walking near riverbanks.

Additional information is available at weather.gov/memphis.

The next statement will be issued as conditions warrant.

&&


ARC093-TNC097-167-150515-
/O.EXT.KMEG.FL.Y.0014.000000T0000Z-210416T0000Z/
/OSGA4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1209 PM CDT Tue Apr 13 2021

...The Flood Advisory is now in effect until Thursday evening...

The Flood Advisory continues for
  the Mississippi River at Osceola.
* Until Thursday evening.
* At 11:00 AM CDT Tuesday the stage was 24.8 feet.
* Action stage is 24.0 feet.
* Flood stage is 28.0 feet.
* Forecast...The river will rise to 24.9 feet this afternoon. It 
  will then fall to 23.6 feet and begin rising again early Friday 
  morning. It will rise to 24.2 feet Monday morning. It will then 
  fall again and remain below flood stage.
* Impact...At 25.0 feet, In Tennessee, Cold creek has backed to near 
  Sunk Lake Road. Fields and food plots south of Fulton are 
  flooding. Fields west of John Tully State Wildlife Management Area 
  are beginning to flood. In Arkansas, Mississippi County Roads 
  inside the levee east of Luxora and south of Rosa are being 
  flooded by Mill Bayou.


&&

LAT...LON 3582 8996 3582 8956 3560 8979 3539 8995
      3539 9025

$$
745 
WGUS84 KMEG 140137
FLSMEG

Flood Advisory
National Weather Service Memphis TN
837 PM CDT Tue Apr 13 2021

...The Flood Advisory is cancelled for the following rivers in 
Tennessee...Arkansas...

  Mississippi River at Osceola

ARC093-TNC097-167-140245-
/O.CAN.KMEG.FL.Y.0014.000000T0000Z-210414T0137Z/
/OSGA4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
837 PM CDT Tue Apr 13 2021

...The Flood Advisory for the Mississippi River at Osceola has been 
cancelled...

The Flood Advisory is cancelled for
  the Mississippi River at Osceola.
* At 8:00 PM CDT Tuesday the stage was 24.4 feet.
* Flood stage is 28.0 feet.
* Forecast...The river will continue to fluctuate around 24.00  for 
  the next several days.


&&

LAT...LON 3582 8996 3582 8956 3560 8979 3539 8995
      3539 9025

$$

mm

What forecasters said that day

The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this river flood advisory went out at Apr 11, 6:27 AM CDT, 4 hours 38 minutes earlier.

Area forecast discussion, Apr 11, 6:27 AM CDT, 4 hours 38 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
627 AM CDT Sun Apr 11 2021

.UPDATE...

Updated for 12z Aviation Discussion

&&

.PREV DISCUSSION... /issued 301 AM CDT Sun Apr 11 2021/

DISCUSSION...
The occluded upper low over the Midwest will continue to slowly
fill as it inches eastward over the next 48 hours. The next
shortwave trough will follow on its heels, diving southeast across
the Northern Plains today, eventually closing off into a broad,
zonally oriented trough axis across the northern CONUS early next
week. The pattern will remain somewhat stable for a few days
given the large, blocking over eastern Canada, but this ridge will
eventually break down by midweek as the pattern shifts. A ridge
will build over the west with an associated trough in the east,
representative of a the positive phase of the Pacific/North
American teleconnection pattern. So what does all of that mean for
the Mid-South?

Today's weather will be fantastic (at least by this forecaster's
standards). We'll see a lot of sun and temperatures in the low to
mid 70s. The only negative will be west winds at 10-20 mph, with
gusts to 25 mph at times. We also won't be quite as cool overnight
with low temperatures primarily in the lower 50s.

A weak cold front will dip into the Mid-South on Monday, providing
an eventual wind shift. However, we'll see good warming ahead of
this front. Highs will warm into the upper 70s and lower 80s in
the warm sector (mainly south of I-40). There is a potential for
higher readings as the NBM 50th percentile is calling for
temperatures of 85+ in the Tupelo vicinity. As this front moves
very slowly to the south on Monday night, a few of the global
models (as well as the NAM) are hinting at some very light QPF,
mainly along/north of Interstate 40. There is modest frontogenesis
in the 850-700 mb layer and isentropic ascent at 295/300K. It
wouldn't surprise me to see a few light showers, but anything that
falls will remain rather light. Should any showers form, they
could linger into Tuesday morning, so slight chance PoPs were
included. Otherwise, expect generally dry weather with
temperatures near climatology.

Another cold front move across the Mid-South around midweek,
providing a greater opportunity for measurable precipitation on
Wednesday. This front is is expected to knock high temperatures
back into the 65-70F range for a few days with overnight lows in
the mid 40s to lower 50s. We do anticipate a dry period Thursday
and Friday given weak shortwave ridging aloft and precipitable
water no higher than climatology. Rain chances do begin to creep
upward by the weekend, but confidence is low given the ensemble
spread and inconsistent handling of the synoptic pattern and PoPs
are capped at 30%.

MJ

&&

.AVIATION...
/12z TAFs/

VFR conditions will persist through the TAF period. GOES Nighttime
Microphysics RGB shows some high and mid-level clouds associated
with an occluded upper level swinging through. These clouds will
move east later this morning providing clear skies through the
remainder of the period. Westerly winds will pick up again this
afternoon 10-12kts with gusts nearing 22kts. Winds will diminish
by or shortly after 00z.

17

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...None.
MO...None.
MS...None.
TN...None.
&&
Hazardous weather outlook, Apr 11, 4:11 AM CDT, 6 hours 54 minutes before
Hazardous Weather Outlook
National Weather Service Memphis TN
411 AM CDT Sun Apr 11 2021

ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>022-048>055-088>092-121100-
Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay-
Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur-
Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood-
Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS-
Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot-
Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis-
Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley-
Yalobusha-
411 AM CDT Sun Apr 11 2021

This hazardous weather outlook is for portions of East Arkansas...
the Missouri Bootheel...North Mississippi...and West Tennessee.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

MJ

In the hours before

Local storm report, Apr 11, 7:30 AM CDT, 3 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
730 AM CDT SUN APR 11 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0855 PM     TSTM WND DMG     6 SSW OKOLONA           33.92N  88.78W
04/09/2021                   CHICKASAW          MS   NEWSPAPER

            TREE FELL ON A HOME ON COUNTY ROAD 411 SOUTH OF OKOLONA
            CAUSING MAJOR DAMAGE TO THE RESIDENCE.

&&

MJ
Local storm report, Apr 11, 7:33 AM CDT, 3 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
733 AM CDT SUN APR 11 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0845 PM     TSTM WND DMG     HOULKA                  34.03N  89.02W
04/09/2021                   CHICKASAW          MS   NEWSPAPER

            A METAL SHED WAS DESTROYED ON COUNTY ROAD 17 IN HOULKA.

&&

MJ

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 11, 3:48 PM CDTRiver Flood AdvisoryMEGDecatur, Hardin44 hr

Nearby

River Flood Advisories in Tennessee, 2021River Flood Advisories in Arkansas, 2021Every river flood advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.